Alert archive / California / High Wind Watches in 2014
High Wind Watch 6, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Apr 24, 2014, 1:31 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 25, 2014, 8:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 24, 2014, 1:31 PM PDT (20:31 UTC)
- In effect from
- Apr 25, 2014, 8:00 PM PDT
- Expired
- Apr 25, 2014, 2:21 AM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852 WWUS76 KSGX 242031 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 131 PM PDT THU APR 24 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FRIDAY EVENING THROUGH SATURDAY EVENING... .A STRONG TROUGH OF LOW PRESSURE MOVING THROUGH SOUTHERN CALIFORNIA WILL BRING STRONG AND GUSTY SOUTHWEST TO NORTHWEST WINDS TO THE MOUNTAINS AND DESERTS FRIDAY EVENING THROUGH SATURDAY EVENING. CAZ055-056-058-060>062-250500- /O.NEW.KSGX.HW.A.0006.140426T0300Z-140427T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 131 PM PDT THU APR 24 2014 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH...GUSTING TO 65 MPH. WIND GUSTS OF 70 MPH OR GREATER ARE POSSIBLE IN THE MORE WIND-PRONE AREAS. * TIMING...SOUTHWEST TO WEST WINDS INCREASING FRIDAY EVENING...BECOMING NORTHWEST LATE FRIDAY NIGHT. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ON ADJACENT DESERT SLOPES. * VISIBILITY...REDUCED AT TIMES BY BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY AFTERNOON...BUT REMAIN GUSTY THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PG
2 follow-up statements
962 WWUS76 KSGX 250422 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 922 PM PDT THU APR 24 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FRIDAY EVENING THROUGH SATURDAY EVENING... .A STRONG TROUGH OF LOW PRESSURE MOVING THROUGH SOUTHERN CALIFORNIA WILL BRING STRONG AND GUSTY SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND DESERTS FRIDAY EVENING THROUGH SATURDAY EVENING. CAZ055-056-058-060>062-251300- /O.CON.KSGX.HW.A.0006.140426T0300Z-140427T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 922 PM PDT THU APR 24 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH...GUSTING TO 65 MPH. WIND GUSTS OF 70 MPH OR GREATER ARE POSSIBLE IN THE MORE WIND-PRONE AREAS. * TIMING...SOUTHWEST TO WEST WINDS INCREASING FRIDAY EVENING... PEAKING FRIDAY NIGHT. WINDS WILL SLOWLY WEAKEN SATURDAY AFTERNOON AND EVENING BEFORE DIMINISHING SATURDAY NIGHT. * LOCATION...STRONGEST ALONG MOUNTAIN RIDGE TOPS AND ON ADJACENT DESERT SLOPES...AS WELL AS FAR NORTHERN PORTIONS OF THE COACHELLA VALLEY AND FAR SOUTHEAST CORNER OF SAN DIEGO COUNTY. * VISIBILITY...REDUCED AT TIMES BY BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY AFTERNOON... BUT REMAIN GUSTY THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
332 WWUS76 KSGX 250921 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 221 AM PDT FRI APR 25 2014 ...STRONG AND GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS LATE TODAY THROUGH SATURDAY EVENING... .STRENGTHENING LOW PRESSURE OVER THE GREAT BASIN WILL GENERATE INCREASING SOUTHWEST TO WEST WINDS ACROSS SOUTHERN CALIFORNIA LATER TODAY. WIND GUSTS OVER THE MOUNTAINS AND ADJACENT DESERTS WILL BECOME QUITE STRONG EARLY THIS EVENING...WITH GUSTS OVER 60 MPH EXPECTED IN WIND PRONE AREAS. WINDS THIS STRONG WILL POSE A HAZARD TO MOTORISTS AND CAUSE CONSIDERABLE BLOWING DUST AND SAND IN THE DESERTS. THE WINDS WILL CONTINUE THROUGH THE NIGHT AND ON SATURDAY BEFORE WEAKENING SATURDAY EVENING. CAZ055-056-058-060>062-251800- /O.UPG.KSGX.HW.A.0006.140426T0300Z-140427T0600Z/ /O.NEW.KSGX.HW.W.0008.140425T2200Z-140427T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 221 AM PDT FRI APR 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH...GUSTING TO 65 MPH. WIND GUSTS OF 70 MPH OR GREATER ARE POSSIBLE IN THE MORE WIND-PRONE AREAS. * TIMING...SOUTHWEST TO WEST WINDS INCREASING FRIDAY AFTERNOON... PEAKING FRIDAY NIGHT. WINDS WILL SLOWLY WEAKEN SATURDAY AFTERNOON AND EVENING BEFORE DIMINISHING SATURDAY NIGHT. * LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS AND ON ADJACENT DESERT SLOPES. STRONG WIND GUSTS WILL SURFACE OCCASIONALLY TO THE DESERT FLOOR. * VISIBILITY...REDUCED AT TIMES BY BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 AND 247 IN SAN BERNARDINO COUNTY. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY AFTERNOON...BUT REMAIN GUSTY THROUGH SUNDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JAD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 24, 9:25 AM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 24, 9:25 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 925 AM PDT THU APR 24 2014 .SYNOPSIS... FAIR TODAY...WITH VARIABLE HIGH CLOUDS AND SEASONAL TEMPERATURES. MARINE LAYER CLOUDS AND FOG RETURN TO THE COASTAL AREAS TONIGHT INTO FRIDAY MORNING. A STRONG LOW PRESSURE TROUGH WILL MOVE ACROSS SOUTHERN CALIFORNIA LATE FRIDAY INTO SATURDAY...BRINGING SCATTERED SHOWERS WITH MUCH LOWER TEMPERATURES AND SOME LIGHT SNOW IN THE HIGH MOUNTAINS. THE TROUGH WILL ALSO PRODUCE GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. A RIDGE OF HIGH PRESSURE BUILDING OVER THE WEST WILL BRING MUCH WARMER WEATHER NEXT WEEK. PERIODS OF OFFSHORE WINDS WILL BE POSSIBLE AT TIMES DURING THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... FAIR SKIES THIS MORNING WITH VARIABLE HIGH CLOUDS AND SMALL PATCHES OF LOW CLOUDS OFF THE SAN DIEGO COUNTY COAST. THE MORNING SOUNDING SHOWS LITTLE IN THE WAY OF A MARINE LAYER...WITH A VERY WEAK INVERSION AT ABOUT 1800 FT. EXPECT TEMPERATURES THIS AFTERNOON MOSTLY IN THE 60S AT THE COAST AND 70S TO LOW 80S ACROSS THE INLAND VALLEYS. LOW CLOUDS AND FOG WILL LIKELY RETURN TO THE COASTAL AREAS AND WESTERN PORTIONS OF THE INLAND VALLEYS TONIGHT INTO FRI MORNING...AS ONSHORE FLOW STRENGTHENS AND A COASTAL EDDY FORMS AHEAD OF A LOW PRESSURE TROUGH APPROACHING FROM THE NW. THE LOW CLOUDS AND FOG SHOULD BURN OFF BY LATE MORNING...BUT DAYTIME TEMPS WILL BE MOSTLY IN THE 60S TO LOW 70S WEST OF THE MTNS. THE DEEPENING LOW PRESSURE TROUGH WILL MOVE THROUGH SOCAL BETWEEN FRI EVENING AND SAT MORNING. IT WILL BRING STRONG WINDS TO THE MOUNTAINS...DESERTS AND COASTAL WATERS FRIDAY AFTERNOON AND NIGHT...DECREASING SOMEWHAT THROUGH SATURDAY EVENING. IN THE MTNS AND ON ADJACENT DESERT SLOPES...WIND GUSTS OF 45 TO 60 MPH ARE LIKELY WITH OCCASIONAL GUSTS OF 75 TO 80 MPH IN THE MORE WIND-PRONE AREAS. THE WINDS WILL BE STRONGEST FRI EVENING INTO FRI NIGHT. BLOWING DUST AND SAND WILL BE POSSIBLE IN THE DESERTS. THE TROUGH WILL ALSO BRING SHOWERS...MOSTLY OVER AND WEST OF THE MTNS. SHOWERS SHOULD BEGIN MOVING IN FRI EVENING AND CONTINUE THROUGH SAT MORNING...THEN TAPER OFF SAT AFTERNOON. MOST OF THE PRECIP IS EXPECTED FRI NIGHT WITH TOTALS OF LESS THAN 0.25 INCH FOR MOST LOCATIONS WEST OF THE MTNS. THE STRONG SW TO W WINDS WILL RESULT IN STRONG OROGRAPHIC ENHANCEMENT...AND SOME AREAS ALONG THE COASTAL MTN SLOPES COULD GET BETWEEN 0.50 AND 0.75 INCH OF RAIN. THE SNOW LEVEL IS EXPECTED TO LOWER TO BETWEEN 5000 AND 5500 FT SAT MORNING...AND A FEW INCHES OF SNOW COULD ACCUMULATE ABOVE 5500 FT WITH UP TO 4 INCHES POSSIBLE AT THE HIGHEST PEAKS OF THE SAN BERNARDINO AND SAN JACINTO MTNS. THE COLD AIR MOVING IN ALOFT ON SAT MORNING COULD RESULT IN ENOUGH INSTABILITY FOR ISOLATED TSTMS...BUT THEY WILL LIKELY BE ISOLATED AND LIMITED TO AREAS NORTH OF SAN DIEGO COUNTY. THE SYSTEM MOVES QUICKLY EAST ON SAT AFTERNOON...BUT TEMPS WEST OF THE MTNS WILL REMAIN IN THE 60S. A HIGH PRESSURE RIDGE GRADUALLY BUILDS IN FROM THE WEST NEXT WEEK AND ANY MARINE LAYER WILL BE SHALLOW AND HAVE TROUBLE SPREADING INLAND. SO EXPECT FAIR WEATHER WITH A WARMING TREND SUNDAY AND MONDAY. AS THIS RIDGE OF HIGH PRESSURE AMPLIFIES ALONG THE WEST COAST...A COLD SFC HIGH OVER THE INTER-MOUNTAIN WEST WILL BRING PERIODS OF OFFSHORE FLOW. THIS WILL INCREASE TEMPS IN OUR REGION TUESDAY AND WEDNESDAY. 90S WILL BE COMMON AT LOWER ELEVATIONS AND EVEN 80S NEAR THE COAST. && .AVIATION... 241500Z...COAST/VALLEYS...SCT-LOCALLY BKN CIGS 1000-1500 FT MSL ARE POSSIBLE NEAR THE SOUTHERN SAN DIEGO COUNTY COAST THIS MORNING BUT SHOULD REMAIN OUT OF THE COASTAL TAF SITES. OTHERWISE...MOSTLY CLEAR SKIES WITH UNRESTRICTED VIS AND SCT CIRRUS AOA 20K FT THROUGH 00Z THIS AFTERNOON. MVFR CIGS EXPECTED TO REFORM ALONG THE COASTAL STRIP 02Z-05Z THIS EVENING AND SPREAD INLAND OVERNIGHT. EXTENT SHOULD BE FAR ENOUGH INLAND TO IMPACT KONT FOR A FEW HOURS EARLY FRIDAY MORNING. EXPECT LITTLE IN THE WAY OF CLEARING OF LOW CLOUDS AT THE COAST BEFORE MORE WIDESPREAD CLOUD COVER MOVES IN AHEAD OF THE APPROACHING TROUGH FRIDAY AFTERNOON. MTNS/DESERTS...SCT CLOUDS AOA 20K FT WITH UNRESTRICTED VIS THROUGH FRIDAY MORNING. && .MARINE... NO MARINE ISSUES THROUGH MIDDAY FRIDAY. FRI AFTERNOON THROUGH SAT...20-30 KT WINDS WILL DEVELOP OVER THE COASTAL WATERS...ACCOMPANIED BY A STEEP WNW SWELL. WINDS COULD GUST TO GALE FORCE BRIEFLY SAT MORNING. CONFIDENCE IS HIGH THIS WILL GENERATE TEN FOOT OR GREATER SEAS AND CONDITIONS HAZARDOUS FOR SMALL CRAFT DURING THIS PERIOD. A 3-4 FT LONG-PERIOD SOUTH SWELL THIS WEEKEND MAY PRODUCE HIGH SURF CONDITIONS WITH SETS OF 7 TO 8 FT ALONG FAVORED SOUTH-FACING BEACHES OF ORANGE COUNTY SAT-SUN. SLIGHTLY LOWER SURF FOR SAN DIEGO COUNTY BEACHES...HOWEVER STRONG LONGSHORE AND RIP CURRENTS ARE LIKELY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PG AVIATION/MARINE...TS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:20 PM PDT | Small Craft Advisory | SGX | 3 days | |
| Apr 24, 1:30 PM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino | 46 hr |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.